Pull 4 Parkinson’s Foundation, Inc., a registered 501(c)(3) public charity,
funds cure and care research conducted by the Parkinson's disease community.
Learn More or Donate.

Patient perception of Levido reticularis due to amantadine

Parkinson's Clinic of Eastern Toronto & Movement Disorders Center, Toronto, Ontario, Canada. ranaaq@yahoo.com

Abstract

Livedo reticularis (LR) is a "fish-net like" mottling of the skin, and is attributed to a variety of factors. Amantadine, a medication used in Parkinson's disease, has been known to cause LR localized to the lower, and to a rarer extent, the upper extremities. Patient perception of this condition has been severely under-reported and can impact the patient's decision to stop this medication. In this retrospective study, we analyze the perception of five patients presenting with LR and their decision to continue on amantadine. It was seen that patients with the reticularis rash localized in the upper extremities, in addition to the lower extremities, were affected enough to discontinue amantadine despite its useful therapeutic effects. It is imperative that patient perception regarding LR be taken into consideration when initially presented. Furthermore, the decision to change the regiment of amantadine should be individualized according to patient condition and perception of presented rash.

PMID: 22356509
[PubMed - indexed for MEDLINE]

Comments

Article’s News Categories:

Related Articles: